Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 176, NWS New Orleans, LA

July 7, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jul 7, 2021, 6:03 AM CDT for Harrison County, Mississippi. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 6:03 AM CDT (11:03 UTC)
Expired
Jul 9, 2021, 4:13 AM CDT
In force
46 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 18.04 ft at Jul 7, 2021, 6:00 PM CDT.

actionminormoderatemajor101507/0707/0807/0907/10
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

159 
WGUS44 KLIX 071103
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
603 AM CDT Wed Jul 7 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Wortham, Lyman...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-080515-
/O.NEW.KLIX.FL.W.0176.210707T1103Z-210709T0201Z/
/LYMM6.1.ER.210707T0855Z.210707T1800Z.210708T2000Z.NO/
603 AM CDT Wed Jul 7 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Biloxi River Near Lyman.
* From this morning to late tomorrow evening.
* At 5:45 AM CDT Wednesday the stage was 12.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:45 AM CDT Wednesday was 12.7 feet.
* Forecast...The river is expected to rise to a crest of 14.0 feet 
  this afternoon. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

TE
5 follow-up statements
765 
WGUS84 KLIX 071506
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1006 AM CDT Wed Jul 7 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Wortham, Lyman...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-080915-
/O.EXT.KLIX.FL.W.0176.000000T0000Z-210709T0100Z/
/LYMM6.1.ER.210707T0855Z.210708T0000Z.210708T1900Z.NO/
1006 AM CDT Wed Jul 7 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until tomorrow evening.
* At 9:45 AM CDT Wednesday the stage was 13.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:45 AM CDT Wednesday was 13.9 feet.
* Forecast...The river is expected to rise to a crest of 15.0 feet 
  this evening. It will then fall below flood stage early tomorrow 
  afternoon.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$
224 
WGUS84 KLIX 080112
FLSLIX

Flood Statement
National Weather Service New Orleans LA
812 PM CDT Wed Jul 7 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Lyman...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

&&


MSC047-081915-
/O.EXT.KLIX.FL.W.0176.000000T0000Z-210709T0843Z/
/LYMM6.1.ER.210707T0855Z.210707T2300Z.210709T0243Z.NO/
812 PM CDT Wed Jul 7 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until early Friday morning.
* At 7:45 PM CDT Wednesday the stage was 14.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Wednesday was 14.8 feet.
* Forecast...The river is currently cresting late this evening and 
  early tonight. The river will then begin to fall thereafter 
  reaching below flood stage Thursday afternoon or evening.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

KLG
349 
WGUS84 KLIX 081514
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1014 AM CDT Thu Jul 8 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Lyman...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-090915-
/O.EXT.KLIX.FL.W.0176.000000T0000Z-210709T0945Z/
/LYMM6.1.ER.210707T0855Z.210707T2300Z.210709T0345Z.NO/
1014 AM CDT Thu Jul 8 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until late tonight.
* At 9:45 AM CDT Thursday the stage was 13.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is currently falling. It is forecasted to 
  fall below flood stage later tonight and early morning.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

KO
155 
WGUS84 KLIX 090044
FLSLIX

Flood Statement
National Weather Service New Orleans LA
744 PM CDT Thu Jul 8 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Lyman...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-090945-
/O.CON.KLIX.FL.W.0176.000000T0000Z-210709T0945Z/
/LYMM6.1.ER.210707T0855Z.210707T2300Z.210709T0600Z.NO/
744 PM CDT Thu Jul 8 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until late tonight.
* At 6:45 PM CDT Thursday the stage was 12.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage later 
  tonight.
* Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$
229 
WGUS84 KLIX 090913
FLSLIX

Flood Statement
National Weather Service New Orleans LA
413 AM CDT Fri Jul 9 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

MSC047-091015-
/O.CAN.KLIX.FL.W.0176.000000T0000Z-210709T0913Z/
/LYMM6.1.ER.210707T0855Z.210707T2300Z.210709T0441Z.NO/
413 AM CDT Fri Jul 9 2021

...The Flood Warning for the Biloxi River Near Lyman has been 
cancelled...

The Flood Warning is cancelled for
  the Biloxi River Near Lyman.
* At 3:45 AM CDT Friday the stage was 11.2 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to a stage of 4.5 feet 
  by Tuesday evening.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

PG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:20 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 7, 3:20 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
320 AM CDT Wed Jul 7 2021

.SHORT TERM (Today through Thursday)...
The upper level pattern analysis shows the typical summertime ridges
centered to the west over Arizona and to the east in the Atlantic. A
trough swinging through the upper Mississippi Valley will keep an
area of weakness between those ridges. That weakness falls right
over the CWA. At the same time, above climo moisture levels are in
place. The average PW measured yesterday at LIX was 2.2". That
amount of moisture gives the potential for heavy rain to fall and
will lead to high convective coverage. Not all storms will produce
high rainfall totals. The interaction of outflow boundaries and
sea/land breeze boundaries have been the focus of some recent
instances of high rainfall amounts. Other situations of high qpf
events have been backbuilding along the coastal regions where
convergence induced by sea and land frictional differences causes
training. So while the overall threat for flash flooding is too low
to justify a flash flood watch, am fairly confident someone in the
CWA will see over 6" (most locations will be in the 1-3" range).

Really not expecting much change rolling into Thursday. The pattern
looks the same with similar moisture levels still high and little
inhibition. Therefore, should see another 70-90% coverage day with
some locations possibly seeing quite heavy rainfall on a the scale
of the size of a city. We may see a slight reduction in coverage on
Friday as the trough lifts and shifts farther east. The ridge to the
west will try to build farther east as that occurs but its influence
locally will be minimal. The threat for isolated flash flooding will
likely continue. At least the higher rain chances and cloud cover
over the next few days will keep high temps at or below normal.

MEFFER
&&

.LONG TERM (This weekend into early next week)...
Still some uncertainty with respect to the forecast this weekend and
into next week. Main issue is how strong is the ridge that builds
into the area and if the next strong s/w can keep the area in a
favorable area for additional showers and thunderstorms. LAtest
models and ensembles appear to be leaning back towards the ridge
struggling to build in and remain over the area. With that we are
leaning towards the wetter solutions which is in agreement with the
NBM.

The western CONUS ridge will initially nudge into the Lower MS Valley
but a strong s/w working southeast out of southwest Canada will round
the top of the ridge and towards the MS Valley and this will begin
to erode the eastern periphery of the ridge. At the same time the
Ridge over the Atlantic would have tried to build west but this s/w
will stop that as well and this will once again keep the Lower MS
Valley in between the two ridges. With abundant moisture still in
place scattered to numerous showers and thunderstorms will be
possible each day. These will be diurnally driven each day so as
usually with the Summer convection will be more marine based
overnight and then transition inland as the land areas heat up.
Obviously this is exactly what everyone wanted to hear but hopefully
The ridge can build in enough Friday to at least lead to one day of
lower storm coverage.

/CAB/
&&

.AVIATION...
Most terminals should be ok through at least 10Z but after that a
few will likely see low cigs leading to MVFR status at a few sites.
Convection will be likely at all terminals again today. Outside of
convection everyone should be in VFR however it would not be a
surprise to see tempo MVFR cigs around 2500-3k ft.

/CAB/
&&

.MARINE...
The wind field will remain fairly weak with prevailing onshore flow
of 5 to 10 knots remaining in place through Thursday. Nocturnal
increase to 10 to 15 will be possible. A swell train emanating from
Tropical Storm Elsa continues through today. This swell will produce
higher seas of 4 to 6 feet in the open Gulf waters. Otherwise,
mainly 2 feet or less expected in the coastal waters.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  72  90  73 /  90  30  70  20
BTR  87  73  88  74 /  90  20  70  20
ASD  87  75  89  75 /  80  30  70  20
MSY  88  78  90  78 /  90  20  70  20
GPT  87  75  89  76 /  80  40  60  20
PQL  87  74  88  75 /  80  40  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:10 PM CDTAreal Flood AdvisoryLIXHarrison19 min
Jul 6, 9:29 PM CDTFlash Flood WarningLIXHarrison3 hr
Jul 6, 11:06 PM CDTAreal Flood AdvisoryLIXHarrison108 min
Jul 7, 6:01 AM CDTRiver Flood WarningLIXHarrison14 hr
Jul 7, 1:18 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson2 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.